Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 296, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 1997, 6:15 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1997, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 28, 1997, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:40 PM CDT | Thunderstorm Wind 50 | Clarksville, TN | Cumberland Electric reported power lines were down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 282314 RRA SVRBNA TNC125-147-290000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 615 PM CDT MON JUL 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...MONTGOMERY COUNTY...ROBERTSON COUNTY AT 613 PM...DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS. ONE WAS LOCATED 8 MILES NORTHEAST OF CLARKSVILLE WHILE ANOTHER WAS LOCATED 8 MILES WEST OF CLARKSVILLE. BOTH STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR TOWARD ADAMS...CEDAR HILL...SPRINGFIELD...PALMYRA AND CUNNIGHAM. YOU CAN EXPECT DAMAGING WINDS WITH THESE STORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRI~VE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:47 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 28, 1:47 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT MON JUL 28 1997 GOOD AREAL COVERAGE OF TSRA THIS AFTERNOON WITH A FEW APPROACHING SVR LVLS. THIS ACTIVITY OF THE DIURNAL NATURE AND SHUD BECOME LESS ORGANIZED THRU EVENING. HOWEVER...PRE FRNTL TROF SHOWING UP ON KOHX AND SFC PLOT EXTENDING FROM SDF SOUTHWEST TO THE MO BOOTHEEL. EXPECT SCATTERED DEVELOPMENT ALONG THE TROF TO MV INTO MID STATE BY ARND MIDNIGHT. WND CONV WILL BE MINIMAL AS WINDS ALREADY FM THE NW...BUT MSTR CONV AND OUTFLOW BOUNDARIES FROM AFTERNOON CONVECTION SHUD AID REDEVELOPMENT. LOOKING AT THE MODELS...LIKE THE SLOWER NGM/AVN SOLN AS COMPARED TO THE ETA. SLOW RETROGRESSION OF H5 NE US L/W TROF ALONG WITH IMPRESSIVE SFC HIGH FOR THIS TIME OF YEAR WILL DRIVE FRNT THROUGH BNA BY ARND 15Z AND TO NR THE AL BORDER BY 22-23Z. GOOD MSTR CONV INDICATED AT H85/H10 ALONG FRNT...SO MORE SCATTERED ACTIVITY POSSIBLE WITH FROPA. HAVING SAID ALL THAT...LIKE THE FWC POPS FOR TNGT AND ALSO FOR TMRW. WUD WORD 2ND PERIOD POPS AS "MAINLY IN THE MORNING" ACROSS THE NORTH AS FRNT AND ASSOCIATED LIFT/MSTR AXIS TO MV THROUGH EARLY. PROBABLY NEED HIER POPS ACROSS THE SOUTH FOR 2ND PD AS FRNT TO MV THU DURING MAX HEATING. FWC/FAN TMPS IN CLOSE AGREEMENT AND SEE NO REASON FOR MAJOR DEVIATIONS. WEDNESDAY...LESS HEAT...LESS HUMIDITY...WHAT MORE IS THERE TO SAY! BNA 76/92/67/88 4300 13/CBD
In the hours before
Local storm report, Jul 28, 1:54 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM$ 2 SE BYRDSTOWN TN WIND DAMAGE
07/28/97 PICKETT SHERIFF'S OFFICE REPORTED A
TREE BLOWN DOWN.
END/ORCHANIANLocal storm report, Jul 28, 1:55 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM 2 SE BYRDSTOWN TN WIND DAMAGE
07/28/97 PICKETT SHERIFFS OFFICE REPORTED A
TREE BLOWN DOWN.
END/ORCHANIANLocal storm report, Jul 28, 3:51 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM COUNTY SHERIFF REPORTED 1
TREE BLOWN DOWN 3 TO 4
MILES SOUTH OF COOKEVILLE.
0315 PM SPARTA TN WIND DAMAGE
07/28/97 WHITE ELECTRIC COMPANY REPORTED
1 TREE BLOWN DOWN 8 MILES
NORTH OF SPARTA.
0315 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM PUTNAM COUNTY EMA REPORTED
MANY TREES AND POWER LINES
BLOWN DOWN AND SIDE OF
HOUSE DAMAGED AT DITTY
OR ABOUT 6 MILES
SOUTHWEST OF COOKEVILLE.
STEIGERWALDTLocal storm report, Jul 28, 3:54 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM COUNTY SHERIFF REPORTED 1
TREE BLOWN DOWN 3 TO 4
MILES SOUTH OF COOKEVILLE.
0315 PM SPARTA TN WIND DAMAGE
07/28/97 WHITE ELECTRIC COMPANY REPORTED
1 TREE BLOWN DOWN 8 MILES
NORTH OF SPARTA.
0315 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM PUTNAM COUNTY EMA REPORTED
MANY TREES AND POWER LINES
BLOWN DOWN AND SIDE OF
HOUSE DAMAGED AT DITTY
OR ABOUT 6 MILES
SOUTHWEST OF COOKEVILLE.
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 51 min |
| Jul 28, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 42 min |
| Jul 28, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 47 min |
| Jul 28, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 56 min |
| Jul 28, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Jul 28, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 38 min |
| Jul 28, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 44 min |
| Jul 28, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 50 min |
| Jul 28, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 50 min |
| Jul 28, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 54 min |
| Jul 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 67 min |
| Jul 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 67 min |
| Jul 28, 5:43 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 2 hr |
| Jul 28, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.